Heavy Rain, Calloway
- When
- May 1, 7:05 PM CST to 9:00 PM CST
- Where
- Calloway County, Murray to 2 mi NNE of Pottertown
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -88.320
About a foot of water was reported over a roadway east of Murray.
A surface cold front extended from the Chicago area southwestward across the eastern fringes of the St. Louis metro area to a weak low pressure center over southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A surface cold front extended from the Chicago area southwestward across the eastern fringes of the St. Louis metro area to a weak low pressure center over southeast Missouri. The low ejected northeast across southern and eastern Illinois, with the trailing cold front moving east across the Lower Ohio Valley. A broken cluster of severe thunderstorms, with embedded supercells and small bow echoes, moved east-northeastward across western Kentucky. Increasing south-southwesterly low level winds brought plenty of moisture northward into the Lower Ohio Valley, aiding in sufficient destabilization for supercells. The two primary supercells of the night followed similar paths across southern parts of the Purchase area, the Lakes region, and the southern Pennyrile region. Heavy rainfall with the storms, in combination with saturated ground from the May 1 storms, produced localized flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 2:06 PM CST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
306 PM CDT SAT MAY 1 2010
...SIGNIFICANT HEAVY RAIN AND SEVERE WEATHER EVENT LIKELY
TONIGHT...WITH FLOODING POTENTIAL CONTINUING SOME AREAS SUNDAY.
.DISCUSSION...
BIGGEST CHALLENGES WILL BE WITH RAINFALL TOTALS THROUGH SUNDAY
EVENING...AND THE POTENTIAL FOR SEVERE WEATHER AS SURFACE WAVE MOVES
NE FROM AR TONIGHT.
IN THE SHORT TERM...TONIGHT THROUGH SUNDAY...MODEL GUIDANCE AND HPC
CONTINUES TO SHOW A SIGNIFICANT HEAVY RAIN AND POTENTIAL FOR A MAJOR
FLOOD EVENT THROUGH SUNDAY. AM QUITE CONCERNED WITH MUCH OF THE
REGION...WHERE THE SOIL IS SATURATED AND REPORTS OF MINOR
FLOODING HAVE ALREADY BEEN RECEIVED. COULD SEE ANOTHER 2 TO 4
INCHES BEFORE ALL IS SAID AND DONE SUNDAY NIGHT. IF THIS
TRANSPIRES AS ANTICIPATED...COULD BE WIDESPREAD FLASH FLOODING
LATER TONIGHT/SUNDAY OVER WRN KY...ESP ALONG/EAST OF THE LAKES
REGION. MUCH OF THE REST OF THE REGION IS ALSO QUITE WET...AND
WILL BE UNDER THE GUN FOR POTENTIAL NOCTURNAL FLOOD EVENT TONIGHT.
FLASH FLOOD WATCH WILL CONTINUE FOR ALL LOCATIONS TONIGHT.
IN ADDITION...A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES
ACROSS THE ENTIRE REGION TONIGHT...WITH EVEN A SMALL HIGH RISK AREA
OUT NEAR THE MO BOOTHEEL. A SURFACE LOW WILL DEVELOP IN RESPONSE TO
MID LVL ENERGY EJECTING NE FROM THE WRN TX...THEN SHOOT NE ALONG THE
SURFACE FRONT NOW DRAPED ACROSS SE MO/SRN IL. LOTS OF MOISTURE TO
WORK WITH AND WIND FIELDS SUGGEST STORMS COULD EASILY ROTATE. MAIN
QUESTION MARK WILL BE HOW MUCH INSTABILITY FORMS UP IN OUR AREA AS
THE LOW HEADS NE TONIGHT. CURRENT THINKING IS THAT ENOUGH
INSTABILITY WILL BE PRESENT TO SUPPORT THE STORMS AS THEY MOVE NE
FROM AR. THERE IS A HIGH LIKELY HOOD THAT A TORNADO WATCH WILL BE
ISSUED TONIGHT...AND IF TORNADOES DO OCCUR...THEY COULD BE POWERFUL
AND LONG TRACKED.
12Z MODEL DATA NOW IS IN GOOD AGREEMENT THAT THE HEAVY RAIN THREAT
WILL END BY AROUND SUNRISE SUNDAY MORNING OVER SE MO AND MOST OF SRN
IL...SO WILL END THE FLASH FLOOD WATCH AT 12Z SUNDAY IN THOSE
LOCATIONS. FLOOD THREAT MAY CONTINUE INTO SUN AFTERNOON/EVENING
OVER OUR ERN COUNTIES. SHOULD BEGIN A MUCH DRIER PERIOD AS WE GET
INTO NEXT WEEK AS H50 FLOW BECOMES MORE ZONAL AND HIGH PRESSURE
MOVES IN FROM THE WEST. WILL LEAVE SMALL RAIN CHANCES IN FOR
MONDAY/MONDAY NIGHT AS MAIN UPPER LOW FINALLY MOVES THROUGH THE
REGION.
&&
.AVIATION...WITH AN UPPER LEVEL MVC /MESOSCALE VORTICITY CENTER/
NEAR KFAM /FARMINGTON MO/ AT THE BEGINNING OF THE 18Z SATURDAY
ROUTINE TAF ISSUANCE...THE FORECAST FOR THE WFO PAH TAF LOCATIONS
HAVE BECOME A LITTLE MORE PROBLEMATIC. FOR NOW...HAVE TRANSITIONED
FROM MVFR TO VFR CEILINGS AT KCGI THROUGH 01Z...WITH
KPAH/KEVV/KOWB REMAINING IN MVFR CATEGORY CEILINGS ALONG THE
CONVECTIVE BOUNDARY FURTHER TO THE SOUTHEAST. ONCE NEW CONVECTION
DEVELOPS ALONG THESE TAF SITES...AND REDEVELOPS OVER KCGI THIS
EVENING...MVFR AND ISOLATED IFR CEILINGS WILL DOMINATED THROUGH AT
LEAST 07Z-09Z SUNDAY. AFTER THAT TIME...WITH THE COLD FRONT
FINALLY WORKING ACROSS EACH TAF SITE FROM WEST TO EAST...CEILINGS
WILL GRADUALLY IMPROVE OVER KCGI/KPAH. KEVV AND KOWB WILL LIKELY
MAINTAIN HIGH IFR/LOW MVFR CEILINGS THROUGH 18Z SUNDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-HAMILTON-JACKSON-JEFFERSON-JOHNSON-PERRY IL-
PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GALLATIN-HARDIN-
MASSAC-POPE.
IN...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERT/KESHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 444 PM CDT SAT MAY 1 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 444 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TONIGHT OVER MUCH OF SOUTHEAST MISSOURI. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TONIGHT OVER REMAINDER OF THE QUAD STATE REGION. THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE BEST TIMING FOR STORMS TO BECOME SEVERE SHOULD BE LATER THIS EVENING AND OVERNIGHT. THE POTENTIAL EXISTS FOR CERTAIN LOCATIONS TO EXPERIENCE MULTIPLE SEVERE STORMS. IN ADDITION...LOCALLY VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ISSUES THROUGH THE EVENING AND OVERNIGHT HOURS. FLASH FLOOD WATCHES ARE IN EFFECT FOR THE QUAD STATE AREA. REFER TO THE WATCHES FOR DETAILS ON THE POTENTIAL FOR HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT HEAVY RAIN EVENT IS EXPECTED TO CONTINUE INTO SUNDAY OVER WESTERN KENTUCKY...SOUTHWEST INDIANA AND THE FAR SOUTHEASTERN TIP OF ILLINOIS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA INTO SUNDAY NIGHT. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS ON THE POTENTIAL FOR HEAVY RAIN AND FLOODING. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT IN WESTERN KENTUCKY AND SOUTHWEST INDIANA ON SUNDAY...ESPECIALLY IN THE MORNING. THE KEY WILL BE THE DEGREE OF INSTABILITY. THE PRIMARY CONCERN WILL BE WITH DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT AND SUNDAY. SPOTTERS ARE REMINDED TO REPORT LOCATIONS WHERE FLOODING OCCURS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
219 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TORNADO LAND BETWEEN THE LAKES 36.83N 88.08W
05/01/2010 TRIGG KY PARK/FOREST SRVC
LATE REPORT RECEIVED THIS MORNING FROM FOREST SERVICE
EMPLOYEE. POSSIBLE TORNADO HIT RUSHING CREEK CAMPGROUND
JUST ACROSS THE TENNSSEE BORDER. A SMALL BUILDING WAS
DESTROYED WITH NUMEROUS TREES DOWNED BUT WITH NO
INJURIES. FOREST SVC NOTED A DISTINCT ENE CONVERGENT
DAMAGE PATH WITH TREES AND POWERLINES DOWNED CONTINUING
INTO TRIGG COUNTY KENTUCKY NEARING LAKE BARKLEY.
&&
ADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 223 PM CDT SAT MAY 1 2010 ILZ075-080-081-084-085-012015- WILLIAMSON IL-JACKSON IL-FRANKLIN IL-PERRY IL-JEFFERSON IL- 223 PM CDT SAT MAY 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN PERRY...FRANKLIN...EASTERN JACKSON AND NORTHWESTERN WILLIAMSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 315 PM CDT... AT 156 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD IN SOUTHWEST PERRY COUNTY ILLINOIS...NORTH OF CAMPBELL HILL. THIS FEATURE WAS SITUATED IMMEDIATELY BELOW A SHARP WEATHER DISTURBANCE DIRECTLY ABOVE THIS LOCATION. AT 211 PM CDT...THIS STORM WAS LOCATED 7 MILES NORTHEAST OF AVA...MOVING EAST AT 30 MPH. AS THIS STORM...AND THE SHARP WEATHER DISTURBANCE ALOFT...MOVE EAST...THUNDERSTORMS WILL LIKELY DEVELOP AND INTENSIFY ALONG A LINE FROM ELKVILLE...AND DU QUION...ONWARD TO SESSER...BONNIE...BENTON AND CHRISTOPHER ILLINOIS. THESE STORMS WILL LIKELY PRODUCE HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 40 MPH. LOCATIONS THAT MAY BE IMPACTED ALSO INCLUDE VERGENNES...PINCKNEYVILLE...DE SOTO...ELKVILLE...DOWELL...DU QUOIN...ST. JOHNS...HURST...BUSH...ROYALTON...TAMAROA...COLP...ZEIGLER...NORTH CITY...CHRISTOPHER...FREEMAN SPUR...VALIER...BUCKNER...ORIENT...SESSER...WEST FRANKFORT...WEST CITY...WALTONVILLE...REND LAKE AREA...BENTON...NASON...HANAFORD...INA...BONNIE...EWING...BLUFORD AND BELLE RIVE. IF YOU ARE PLANNING TRAVEL ON INTERSTATE 57 THROUGH THIS AREA...BE AWARE THAT STORMS MAY INTENSIFY QUICKLY. SMITH
The Paducah radar (KPAH), 64 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
18 flood, 12 flash flood, 5 hail, 5 tornado, 2 heavy rain, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
About a foot of water was reported over a roadway east of Murray.
Golf ball size hail was reported several miles south of Hopkinsville. Ping-pong ball size hail occurred at the intersection of U.S. Highway 68 and County Highway 1027 east of Hopkinsville.
Penny size hail fell along Highway 109.
Some road closures were reported, with several creeks and ditches out of their banks.
Severe flash flooding struck much of the county, especially the southern half. In Guthrie, several homes were evacuated due to flooding, and a business and a senior center suffered water damage. A car was tipped onto its side by the force of floodwaters in Guthrie. One home in Elkton was evacuated. A sewer backup in Elkton caused raw sewage to enter houses and businesses. Numerous roads were flooded and closed. A bridge was washed out.
Several streets and nearby state highways were impassable due to flooding in and near Clinton and Oakton. U.S. Highway 51 was closed in several locations south of Clinton.
Kentucky Highway 94 was closed between mile markers 7 and 11 and mile markers 23 and 25. In Hickman, State Highway 125 was closed at 7th Street due to high water from a flooded creek. Several other secondary roads were closed throughout the county. Many other streets and roads around the county that remained open were covered by water. Some motorists were stranded in floodwaters. Two churches in the west part of Hickman were damaged by flooding. Farm fields were flooded. Emergency management personnel reported 4.8 inches of rain in Hickman during the previous 12 hours. Since the evening of April 30, 6.3 inches had fallen.
The tornado touched down southwest of Cayce and travelled northeast, mainly damaging trees. Damage near Cayce consisted of downed trees and limbs caused by the EF-0 tornado. Near Highway 924, the tornado increased to EF-1 intensity and caused some minor damage to houses and outbuildings. One mobile home was moved a few feet, and the roof was torn back. A boat on a trailer was flipped over. Anchored television antennas were pulled out of the ground and bent. The tornado further increased in strength upon crossing into Hickman County.
Trees were down on State Route 1741 west of Bardwell and on State Route 1377 southeast of Bardwell.
The tornado crossed into Hickman County from Fulton County on U.S. Highway 51 just north of Crutchfield. Peak winds in this area were estimated near 115 mph. The EF-2 tornado damaged or destroyed several pole barns along U.S. Highway 51. One barn was over 100 feet long and was anchored by telephone poles set in concrete. Most of the poles were snapped. A few poles were pulled up, with one thrown about 50 yards. A section of U.S. 51 was closed due to downed power poles and debris. Large trees were uprooted or snapped. There was minor house damage. As the tornado continued northeast across Kentucky Highway 1070 and a nearby road, three homes were damaged. One of the houses sustained damage to an outside wall, which was pushed in about three inches. The carport attached to that wall was blown away. A two-story garage was destroyed, along with other sheds and another carport. The other two houses sustained damage to garages and siding. Windows were blown out, and a section of roof was blown off one house. The maximum path width of about 600 yards was in this area. The average path width was closer to 300 yards. The tornado then weakened significantly and produced only minor tree damage until it dissipated about a mile southwest of Fulgham.
A path of straight-line wind damage began on the southeast flank of the EF-2 tornado as it tracked west of Beelerton. This path of wind damage remained just south and east of the tornado damage path, then continued for a few miles beyond the end point of the tornado. The damage path averaged about 50 yards wide. Mostly trees were damaged. The damage path ended at the Graves County line.
Peak winds in this short tornado near Golo were estimated near 85 mph. The most concentrated damage was on County Road 564, where a small wooden storage shed was demolished and 8-inch branches were broken. Debris from the shed was thrown up to 90 yards. Three large pine trees were snapped about 15 feet from their bases, and one large pine tree was uprooted. There was strong evidence of convergent wind damage where the trees were blown down.
Farm fields were flooded outside Wickliffe along Highway 121. Outside Lovelaceville, a house was surrounded by water.
A trained spotter reported a funnel cloud near the intersection of Highway 139 and Interstate 24.
A couple of houses were evacuated in the county. U.S. Highway 62 was closed between mile markers 16 and 18 due to high water. U.S. Highway 41 was closed between mile markers 16 and 17. Several other secondary roads were closed throughout the county. In Madisonville, six inches of water was under an overpass on State Route 70. Water was over portions of a side street. A trained spotter measured just over 5 inches in Dawson Springs.
Severe flash flooding was reported in Princeton. Most streets in Princeton were under at least two feet of water. Police vehicles were unable to navigate the flooded streets, so officers used city street department trucks instead. Several vehicles that ventured into the flooding were disabled in floodwaters and had to be towed. Several homes were flooded with two feet of water, necessitating evacuations.
Widespread street flooding was reported, with several roads closed in Owensboro. Sections of U.S. Highway 60 were under water in Owensboro. Overflowing ditches threatened to reach an apartment building in Owensboro. A trained spotter measured 1.2 inches of rain in one hour in southeast Owensboro.
The highest concentrations of damage were where the tornado crossed State Route 1348 west of Crofton and Route 407 north of Crofton. Three unoccupied mobile homes were severely damaged or destroyed on Route 1348 west of Crofton. On Route 407, two mobile homes suffered moderate to major damage and a garage was levelled. The roof was peeled off one of the mobile homes. This tornado was very near the site of an EF3 tornado in Mannington just over a year earlier. One of the victims whose home was destroyed in the previous year's tornado relocated to a new spot, only to have her new home receive minor damage in this tornado. Several barns along the damage path received minor to moderate damage. Hundreds of trees were uprooted or snapped, particularly on Route 407 and nearby U.S. Highway 41. The tornado damage path began along Highway 109 and ended just after crossing the Pennyrile Parkway. The EF-2 tornado damage was near the end of the damage path along Route 407 and U.S. Highway 41, where hundreds of trees were uprooted or snapped. The average path width was 275 yards. Peak winds were estimated near 120 mph. The supercell that spawned this tornado later produced a separate brief tornado in Hopkins County.
Kentucky Highway 866 was closed over the Gum Fork Creek due to possible bridge damage. Kentucky Highway 453 was under eight inches of water near Smithland.
Emergency personnel helped a woman and two children evacuate a home surrounded by water on Kentucky Route 1288 south of Lone Oak. In the same part of the county, an occupied car was half submerged where a creek overflowed across the intersection of Highways 994 and 1014 in the Hendron area. One to two feet of water covered State Highway 1565 west of Paducah.
Peak winds in this short tornado near White Plains were estimated near 80 mph. A barn was blown down. Part of a mobile home roof was blown off. The mobile home was moved less than five feet. Several small trees and large tree limbs were blown down. This tornado was spawned by the same supercell that produced an EF-2 tornado in northern Christian County earlier.
Flood-prone Red Duck Creek overflowed its banks in Mayfield, flooding a few streets and causing significant damage to a house. Water was in several houses in Wingo, where several people were evacuated. Low-lying areas of Pryorsburg were flooded. There were road closures countywide, most of which were county roads. U.S. Highway 45 was closed between mile markers 1 and 2 in the Water Valley area. Near Pottsville, a bridge over Wilson Creek on Kentucky 945 was damaged by high water and debris that hit the bridge piers. The road was closed for an extended time. Kentucky 1124 between mile markers zero and one was closed due to a washed out cross drain. The state police post near Mayfield measured 3.82 inches.
In Benton, one lane at the intersection of Highway 58 and 10th street was closed due to a pavement washout. A storm-total rainfall from late on April 30th to early on May 2nd was measured at 7.80 inches in Hardin.
A couple of roads were closed due to flooding, including one in Central City and another east of Central City. Several other roads remained open despite water over them. A trained spotter east of Rosewood measured total rainfall of 7.55 inches for the entire event from late on the 30th to early on the 2nd.
A total of 24 county roads were closed due to high water. Kentucky Highway 762 was closed between mile markers zero and one. Kentucky 298 was closed between mile markers two and three. Several other state roads were closed. A large amount of cropland was flooded, about half of it planted. Much of the flooding in the county was due to the Green River, which crested at moderate flood levels in Mclean County.
Kentucky Highway 812 was closed between mile markers two and four. Kentucky 1557 was closed between mile markers two and three. Several other secondary roads were closed throughout the county. Rainfall at Henderson was 4.5 inches.
Kentucky Highway 181 was closed between mile markers 12 and 13 due to flooding. Water was over U.S. Highway 431 and Kentucky Highway 70. Several other secondary roads were closed throughout the county. Considerable flooding of farmland took place, though much of it was not planted yet.
At least 27 roads across the county were closed, and another 19 were water-covered but open. The closings were most numerous across the southern half of the county. One bridge was under 11 feet of water. Many creeks and streams across the county were out of their banks. Many acres of cropland were under water. A trained spotter in Claymour measured total rainfall of 9.30 inches for the entire event from late on the 30th to early on the 2nd. Another spotter six miles southwest of Elkton measured 7.50 inches.
Kentucky Highway 189 was closed in the Apex area due to a landslide. Other roads in the Apex area were threatened by high water. Elsewhere in the county, a good number of roads were closed or barricaded. Water was over U.S. Highway 41, as well as Kentucky Highways 109, 115, and 345. Many secondary roads were under water. Many creeks were out of their banks, and lowlands were under water.
Kentucky Highway 801 was closed due to a mudslide at mile markers 5 and 6. Kentucky Highways 696 and 138 were closed in spots.
High water signs were posted at spots on three state highways: Kentucky 140, 1046, and 2110. No road closures were reported.
Seven roadways were closed in the county. Water was around a bridge on Eddy Creek. Debris from high water was near the bridge on Highway 730 at Highway 293.
A dead-end street was closed due to a washout of a culvert, stranding residents on the end of the street. One lane of another road was closed due to a washout. Elsewhere across the county, two roads were closed. Water was over nine others, but they were passable. Emergency management personnel reported 4.03 inches in Murray from late on April 30th to midday on May 2nd. Upwards of 5 inches was reported south of Murray.
Kentucky Highway 128 was closed between mile markers 6 and 7. Kentucky Highway 139 was closed between mile markers 14 and 15. Several other secondary roads were closed throughout the county. One washout was reported on a county road. A mesonet site near Princeton recorded about 6.5 inches, including 3.6 inches on the 1st and 2.82 on the 2nd.
Flooding of the Tradewater River inundated a park and some roads in Dawson Springs. The fast-moving river current swept away some fencing and equipment at ball fields in the park. Local observers reported the river crested at its highest level in at least 12 years, even higher than the December 2002 flood. Elsewhere in the county, Kentucky Highway 502 was closed due to high water flowing across the road. Kentucky Highway 70 was closed west of Madisonville. A little over six inches of rain fell in the county from late on April 30th to May 2nd.
About a dozen roads across the county were reported to be affected by high water. Road closures included small parts of Kentucky Highways 126, 124, 1253, 1585, and 1507. Flooded creeks and streams were responsible for some of the flooding.
Floodwaters from a creek rose up to car doors on Kentucky Highway 902 at mile marker 5.
A sinkhole developed just off the roadway on U.S. Highway 62 on the south side of Paducah. The immediate area of the sinkhole was blocked off while being monitored for any expansion. Kentucky Highway 348 was closed near the Graves County line due to flooding of the Clarks River. Kentucky Highways 994, 1014, 1255, and 1565 were closed due to flooded creeks. Water was over Highway 1954 in the Farley community. In the same area, water was near homes and backing up in drainage ditches.
Flooding of the Clarks River closed Highway 1462 near Benton, Highway 1042 near Sharpe, and a very lightly travelled county road. Water was on other roads in the county, but they were passable.
Kentucky Highway 348 was closed near Symsonia due to flooding of the Clarks River.
High water was over U.S. Highway 62 between Bardwell and Cunningham. County Road 1146 was closed in the Milburn area due to a washout.
U.S. Highway 51 was closed between mile markers 4 and 6.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyThe tornado archive for Kentucky, 2010Warnings in Kentucky, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229696, 223863, 223865, 223866, 223867, 229694, 229866, 228973, 228974, 224037, 223876, 224042, 224047, 223869, 223880, 229867, 223874, 228981, 229077, 228984, 223882, 228986, 228987, 223878, 228988, 228989, 229078, 229087, 229100, 229121, 229662, 229672, 230012, 230013, 229632, 229689, 229081, 229702, 229677, 229700, and more.